MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-450-20 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 227084166); product type: ; medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal section.The patient was undergoing neurointervention, blood flow guiding dense mesh stent implantation for treatment of a saccular, unruptured aneurysm in the right internal carotid artery cavernous sinus segment with a max diameter of 11.2 mm and a 8 mm neck diameter.Landing zone: distal: 4.4 mm and proximal 3.6 mm.The accessed vessel was the femoral artery with a diameter of 7 mm.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet treatment was administered.The pru level was in the normal range.The angiographic result post procedure showed normal health.It was reported that the patient had a large aneurysm of the cavernous sinus segment of the right internal carotid artery, 6f kandelai long sheath to the origin of the ica.The 6f through-bridge silver snake intermediate catheter reached the horizontal segment of the cavernous sinus 115cm.Phenom27 reached m2 under the guidance of micro guidewire sychro.Then based on the 3d rotation imaging measurement data, ped shield450-20 was finally selected, and after being fully hydrated, it was smoothly delivered into place.The stent catheter was withdrawn to open the tip end of the ped, but did not know why the tip end couldn't be opened well.The deployed distance had exceeded 1cm but it still did not open.Continued to deploy a longer distance, pushed and pulled as a whole, and repeatedly operated to increase and decrease the tension.The tip end of the stent still could not be opened.In the end, the whole one was withdrawn and replaced with the fd surpass evolve from competing company stryker.The stent was successfully opened and the surgery was successfully completed.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were additional steps or other devices required to open the pipeline, which included to deploy a longer distance, waited, operated to increase and decrease the tension as a whole, pushed, pulled and swung.The pipeline was removed from the patient by resheathing and removing with the microcatheter.The pipeline was not used for an indication that is off-label.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a kangdelai 6f 90 cm sheath, tongqiao silver snake 6f 115 cm guide catheter, phenom 27 microcatheter, synchro 0.014 guidewire, liquid embolic, and coils.
Event or Problem Description
Additional information received reported the cause of the failure to open was not determined.There should not be many problems with visual inspections of the phenom catheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis of ped2-450-20, lotno:b541408 found the distal and proximal dps restraints intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Based on the returned device, the pipeline flex shield was not confirmed to have failure to open at the distal end as the pushwire was returned without the braid.The cause could not be determined.Possible causes of failure to open include vessel tortuosity and damaged braid.However, the customer reported that vessel tortuosity was minimal.Since the braid was not returned; any contribution of the braid to the failure to open issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.